| Model Number |
MULTIFIRE SCORPION NEEDLE |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
08/03/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a rotator cuff repair surgery the needle broke while suturing the tendon.The broken off part could not be retrieved from the patient.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.Update avoe 29-aug-2023 it was confirmed that the needle broke inside the patient and the broken part wasn¿t found.
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Additional Manufacturer Narrative
Additional information: h6.The complaint is not confirmed.No problem was found.One unpackaged ar-13995n-1, batch 15092825 was received for evaluation.Visual inspection found no broken parts/pieces on the device.Visual evaluation of the device picture attached to the complaint confirms that the received device is the same as in the image.A functional test with ar-13999mf batch 10574593 found no issues firing the needle.